Alert archive / North Carolina / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 232, NWS Wakefield, VA
NWS Wakefield, VA issued this severe thunderstorm warning at Oct 13, 2011, 5:31 PM EDT for City of Chesapeake, City of Virginia Beach, Virginia; 4 counties in North Carolina. It was in force for 44 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Oct 13, 2011, 5:31 PM EDT (21:31 UTC)
- Expired
- Oct 13, 2011, 6:15 PM EDT
- In force
- 44 min
- Issued by
- NWS Wakefield, VA
- Area
- Storm-based polygon
- Hail
- 0.88 in
- Wind
- 60.0 mph
Counties Camden County, NC, Currituck County, NC, Pasquotank County, NC, Perquimans County, NC, City of Chesapeake, VA, City of Virginia Beach, VA
The radar
The Norfolk radar (KAKQ), 122 km from the middle of the area, began a volume at 21:31 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Newport, NC (KMHX), launched 12:00Z, 9.5 hours before the alert went out and 180 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1553 J/kg
- Mixed-layer CIN
- -8 J/kg
- Mixed-layer LCL
- 588 m above ground
- 0-6 km bulk shear
- 20 kt
- 0-1 km storm-relative helicity
- 66 m²/s²
- 0-3 km storm-relative helicity
- 78 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.7
The text
As transmitted, in the capitals the NWS used until 2016.
858
WUUS51 KAKQ 132131
SVRAKQ
NCC029-053-139-143-VAC550-810-132215-
/O.NEW.KAKQ.SV.W.0232.111013T2131Z-111013T2215Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE WAKEFIELD VA
531 PM EDT THU OCT 13 2011
THE NATIONAL WEATHER SERVICE IN WAKEFIELD HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
CENTRAL CAMDEN COUNTY IN NORTHEAST NORTH CAROLINA...
CURRITUCK COUNTY IN NORTHEAST NORTH CAROLINA...
SOUTHEASTERN PASQUOTANK COUNTY IN NORTHEAST NORTH CAROLINA...
EXTREME SOUTHEASTERN PERQUIMANS COUNTY IN NORTHEAST NORTH
CAROLINA...
SOUTHEASTERN CITY OF CHESAPEAKE IN SOUTHEAST VIRGINIA...
CITY OF VIRGINIA BEACH IN SOUTHEAST VIRGINIA...
* UNTIL 615 PM EDT
* AT 527 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING
FROM PIERCEVILLE TO BRICKHOUSE POINT TO 6 MILES SOUTHEAST OF SNUG
HARBOR...AND MOVING NORTHEAST AT 45 MPH. NICKEL SIZE HAIL MAY ALSO
ACCOMPANY THESE DAMAGING WINDS.
* SEVERE THUNDERSTORMS WILL BE NEAR...
KNOTTS ISLAND AROUND 535 PM EDT.
WHITEHALL SHORES...STEVENSON POINT AND SLIGO AROUND 540 PM EDT.
HOBBS LANDING AND REBELLION POINT AROUND 545 PM EDT.
WEEKSVILLE AROUND 550 PM EDT.
BRICKHOUSE POINT...PRINCESS ANNE...SHILOH AND ELIZABETH CITY AROUND
555 PM EDT.
OCEANA NAVAL AIR STATION...INDIANTOWN AND CAMDEN AROUND 600 PM EDT.
VIRGINIA BEACH OCEANFRONT AROUND 605 PM EDT.
OTHER LOCATIONS IMPACTED BY THESE SEVERE THUNDERSTORMS INCLUDE
SNOWDEN...SHAWBORO...MOUNT PLEASANT...MUNDEN...SPENCES CORNER...
MACONS CORNER...SIGMA...BELCROSS...OCEANA AND RUDEE HEIGHTS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THESE STORMS HAVE EXHIBITED SOME WEAK ROTATION. TORNADOES CAN DEVELOP
QUICKLY FROM SEVERE THUNDERSTORMS. ALTHOUGH ONE IS NOT IMMEDIATELY
LIKELY...IF A TORNADO IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF
SAFETY INSIDE A STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL
INTERIOR ROOM.
&&
LAT...LON 3610 7586 3625 7593 3626 7595 3616 7591
3617 7599 3630 7618 3629 7620 3615 7605
3610 7626 3610 7627 3614 7624 3612 7621
3619 7620 3650 7629 3693 7598 3625 7577
3624 7577 3622 7581 3627 7584 3607 7579
TIME...MOT...LOC 2131Z 210DEG 41KT 3650 7620 3628 7613
3605 7635
WIND...HAIL 60MPH 0.88IN
$$
ALBRIGHT2 follow-up statements
547
WWUS51 KAKQ 132203
SVSAKQ
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
603 PM EDT THU OCT 13 2011
NCC029-053-139-143-VAC550-810-132215-
/O.CON.KAKQ.SV.W.0232.000000T0000Z-111013T2215Z/
PASQUOTANK NC-PERQUIMANS NC-CAMDEN NC-CITY OF CHESAPEAKE VA-
CITY OF VIRGINIA BEACH VA-CURRITUCK NC-
603 PM EDT THU OCT 13 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR CURRITUCK...
EASTERN CITY OF VIRGINIA BEACH...SOUTHEASTERN CITY OF CHESAPEAKE...
SOUTHEASTERN CAMDEN...EXTREME SOUTHEASTERN PERQUIMANS AND
SOUTHEASTERN PASQUOTANK COUNTIES UNTIL 615 PM EDT...
AT 559 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING
FROM PUNGO TO KNOTTS ISLAND TO BRICKHOUSE POINT...MOVING NORTHEAST AT
40 MPH. PENNY SIZE HAIL MAY ALSO ACCOMPANY THESE DAMAGING WINDS.
SEVERE THUNDERSTORMS WILL BE NEAR...
DAM NECK...INDIANTOWN AND SANDBRIDGE BEACH AROUND 610 PM EDT.
CURRITUCK...SLIGO AND VIRGINIA BEACH OCEANFRONT AROUND 615 PM EDT.
OTHER LOCATIONS IMPACTED BY SEVERE THUNDERSTORMS INCLUDE OCEANA...
RUDEE HEIGHTS...GREGORY...SHAWBORO...SNOWDEN AND NORTH VIRGINIA
BEACH.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS STORM HAS EXHIBITED SOME WEAK ROTATION. TORNADOES CAN DEVELOP
QUICKLY FROM SEVERE THUNDERSTORMS. ALTHOUGH ONE IS NOT IMMEDIATELY
LIKELY...IF A TORNADO IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF
SAFETY INSIDE A STURDY STRUCTURE... SUCH AS A BASEMENT OR SMALL
INTERIOR ROOM.
&&
LAT...LON 3610 7586 3625 7593 3626 7595 3616 7591
3617 7599 3630 7618 3629 7620 3615 7605
3610 7626 3610 7627 3614 7624 3612 7621
3619 7620 3643 7620 3693 7598 3625 7577
3624 7577 3622 7581 3627 7584 3607 7579
TIME...MOT...LOC 2203Z 217DEG 35KT 3675 7600 3652 7593
3629 7615
WIND...HAIL 60MPH 0.75IN
$$
ALBRIGHT758
WWUS51 KAKQ 132217
SVSAKQ
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
617 PM EDT THU OCT 13 2011
NCC029-053-139-143-VAC550-810-132227-
/O.EXP.KAKQ.SV.W.0232.000000T0000Z-111013T2215Z/
PASQUOTANK NC-PERQUIMANS NC-CAMDEN NC-CITY OF CHESAPEAKE VA-
CITY OF VIRGINIA BEACH VA-CURRITUCK NC-
617 PM EDT THU OCT 13 2011
...THE SEVERE THUNDERSTORM WARNING FOR CURRITUCK...EASTERN CITY OF
VIRGINIA BEACH...SOUTHEASTERN CITY OF CHESAPEAKE...SOUTHEASTERN
CAMDEN...EXTREME SOUTHEASTERN PERQUIMANS AND SOUTHEASTERN PASQUOTANK
COUNTIES HAS EXPIRED...
THE LINE OF STORMS WHICH PROMPTED THE WARNING WILL CONTINUE TO MOVE
OFF THE COAST THROUGH 630 PM.
LAT...LON 3610 7586 3625 7593 3626 7595 3616 7591
3617 7599 3630 7618 3629 7620 3615 7605
3610 7626 3610 7627 3614 7624 3612 7621
3619 7620 3643 7620 3693 7598 3625 7577
3624 7577 3622 7581 3627 7584 3607 7579
TIME...MOT...LOC 2203Z 217DEG 35KT 3675 7600 3652 7593
3629 7615
$$
ALBRIGHTWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wakefield, VA wrote its last area forecast discussion before this severe thunderstorm warning went out at Oct 13, 4:21 PM EDT, 1 hour 10 minutes earlier.
Area forecast discussion, Oct 13, 4:21 PM EDT, 1 hour 10 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WAKEFIELD VA
421 PM EDT THU OCT 13 2011
.SYNOPSIS...
A COLD FRONT APPROACHES THE MID ATLANTIC FROM THE WEST THIS
EVENING...THEN SWINGS THROUGH THE REGION LATE TONIGHT AND FRIDAY
MORNING. HIGH PRESSURE STEADILY BUILDS IN FROM THE WEST FRIDAY
AFTERNOON INTO SATURDAY AND SETTLES OFF THE SOUTHEAST COAST
SUNDAY.
&&
.NEAR TERM /UNTIL 6 AM FRIDAY MORNING/...
ISLTD TO SCT CNVTN ONGOING ACRS FA...GENLY W AND CNTRL SXNS...AND
ALSO XTRM SE. XPCTG CNVTN TO CONT THROUGH BULK OF EVE HRS IN
WRM/MOD UNSTABLE ATMOS. LCLLY HVY RA PSBL W/ ANY STMS...AND PSBL
DAMAGING WNDS (FM STRNGR STMS). TOR WRNGS FOR ROTATING STMS NW OF
RIC GENLY ALIGNED IN AREA OF BRN 15-20...EHI MAX...AND MAX
EFFECTIVE BULK SHR.
SFC CDFNT AND VIGOROUS S/W ALOFT APPROACHES FM W THIS EVE...CRSS
MTNS OVRNGT. MDLS SUGGEST BRK IN PCPN (PCPN BCMG MR SPOTTY/ISLTD)
AFT THIS EVE...THEN INCRSG IN CVRG LT TNGT (ESP W OF I95). LO
TEMPS FM THE L/M60S NW...TO M/U60S SE.
&&
.SHORT TERM /6 AM FRIDAY MORNING THROUGH SUNDAY/...
NAM NOW HAS COME MR IN LINE W/ THE (FASTER) GFS WRT TO PASSAGE OF
CDFNT AND UPR LVL S/W THROUGH THE FA ON FRI. TIMING IS THAT IT
CRSS DURG THE MRNG HRS W...MIDDAY CNTRL AND ERN SXNS BY MID/LT
AFTN HRS. W/ FOCUS HIEST POPS AND SKY CVRG TO THOSE TIME PDS.
STILL XCPTG WNDS TO BCM GSTY (FM WSW) AND CLRG TO OCCUR POST FNTL
(I.E., FM W TO E ACRS FA DURG THE DAY). FOR FRI NGT...DRYING AND
COOLING UNDER GENLY SKC. SAT XPCTD TO BE GENLY SNY W/ GSTY WSW
WNDS AND NR SEASONABLE TEMPS. A CLR/COOL NGT SAT NGT...FOLLOWED BY
ANOTHER GENLY SNY DAY SUN W/ NR SEASONABLE TEMPS.
HI TEMPS FRI L/M70S NW...TO U70S/ARND 80F SE. LO TEMPS FRI NGT FM
THE M/U40S W TO L/M50S E. HI TEMPS SAT AND SUN IN THE 70S.
&&
.LONG TERM /SUNDAY NIGHT THROUGH THURSDAY/...
AN UPPER LEVEL DISTURBANCE OVER THE NORTHERN ROCKIES BEGINS TO DIG
INTO THE CENTRAL U.S. SUNDAY NIGHT. THIS WILL PRODUCE A LONGWAVE
TROUGH THAT IS EXPECTED TO DEVELOP OVER THE EASTERN CONUS BY MID
WEEK...LIFTING INTO NEW ENGLAND/SE CANADA BY LATE THURSDAY. THE
SURFACE FRONT ASSOCIATED WITH THIS FEATURE WILL APPROACH THE REGION
TUESDAY AND PUSH OUT OF THE AREA WEDNESDAY. GFS AND ECMWF MODELS ARE
IN AGREEMENT IN SHOWING THE BULK OF PRECIPITATION OCCURRING BEHIND
THE FRONT...FOLLOWED BY DRY CONDITIONS AND MUCH COOLER AIR
INFILTRATING THE REGION. HAVE TRENDED THE FORECAST TOWARD THESE
SOLUTIONS.
&&
.AVIATION /20Z THURSDAY THROUGH TUESDAY/...
BORDERLINE VFR/MVFR CONDS AT AREA TERMINALS EXPECTED TO CONTINUE
THIS AFTN. SCT TSTMS FORECASTED FOR LATE THIS AFTN/EVENING...THUS
INCLUDED CB REMARKS. PREVAILING SHWRS ARE INCLUDED AT RIC BEGINNING AT
22Z WHERE POPS ARE HIGHEST. CONDS ARE EXPECTED TO DETERIORATE ONCE
AGAIN OVERNIGHT WITH IFR/LIFR CONDS LIKELY.
IMPROVING CONDITIONS FOR FRI...ALTHOUGH THERE WILL STILL BE A CHANCE
FOR SHWRS/TSTMS INTO THE EARLY AFTN HRS (MAINLY EASTERN AREAS). WINDS
MAY GUST TO AROUND 20 KTS OR A BIT HIGHER LATE FRI AFTN FROM THE
W/SW.
OUTLOOK...TRANQUIL WX IS EXPECTED FOR FRI NIGHT THROUGH THE WEEKEND
AS HIGH PRESSURE BUILDS IN FROM THE WEST...ONLY ISSUE WILL BE
SOMEWHAT BREEZY WEST FLOW ON SAT.
&&
.MARINE...
SOUTHEASTERLY WINDS WILL SHIFT TO THE SOUTH AND INCREASE AS A COLD
FRONT APPROACHES FROM THE WEST. THUNDERSTORMS HAVE DEVELOPED IN THE
WARM SECTOR AHEAD OF THE FRONT WITH BRIEF HEAVY RAIN RAPIDLY
REDUCING VISIBILITIES OVER WATERS. STORMS ARE EXPECTED TO
DISSIPATE LATER THIS EVENING AS THE AREA SITS UNDER A DRY SLOT.
THUNDERSTORMS ARE ANTICIPATED TO RE-FIRE FRIDAY AS THE FRONT
PASSES THROUGH THE REGION. EXPECT WINDS TO BE FROM THE SOUTHWEST
AHEAD OF THE FRONT...SHIFTING TO THE WEST BEHIND IT. BREEZY
CONDITIONS WILL DEVELOP BEHIND THE FRONT AND SCA CONDITIONS ARE
POSSIBLE BY FRIDAY AFTERNOON. WINDS SHOULD DECOUPLE FRIDAY
NIGHT...PROVIDING A BRIEF BREAK...BUT WITH A JET STREAK OVERHEAD
AND AN UNSTABLE ATMOSPHERIC PROFILE DEPICTED BY SHORT RANGE
MODELS...SCA CONDITIONS ARE EXPECTED TO RE-DEVELOP BY SATURDAY
AFTERNOON. WILL ISSUE SCA HEADLINES. PLEASE REFER TO
WWW.WEATHER.GOV/WAKEFIELD (WBCMWWAKQ) FOR FURTHER DETAILS. BENIGN
WEATHER SUNDAY THROUGH EARLY TUESDAY...WHEN AN UPPER LEVEL TROUGH
APPROACHES THE REGION.
&&
.TIDES/COASTAL FLOODING...
RAISED COASTAL FLOOD ADVSY FOR CNTRL CHES BAY LCTNS (NRN NECK
VA...ACCOMACK CTY VA TO LWR MD ERN SHR) THROUGH MID EVE DUE TO
TIDAL DEPARTURES NR 1.5 FT ABV NRML. UPCOMING TIDE CYCLE HIER THAN
PREV ONE...WHICH TOPPED OUT VRY CLS TO OR SLGTLY HIER THAN MINOR
TIDAL FLOODING THRESHOLDS. TIDAL DEPARTURES HAVE BEEN RUNNING ABV
NRML FOR SVRL DAYS.
&&
.AKQ WATCHES/WARNINGS/ADVISORIES...
MD...COASTAL FLOOD ADVISORY UNTIL 8 PM EDT THIS EVENING FOR
MDZ021>023.
NC...NONE.
VA...COASTAL FLOOD ADVISORY UNTIL 8 PM EDT THIS EVENING FOR VAZ099.
COASTAL FLOOD ADVISORY UNTIL 6 PM EDT THIS EVENING FOR VAZ075-
077-078.
MARINE...SMALL CRAFT ADVISORY FROM 2 PM FRIDAY TO 11 PM EDT SATURDAY
FOR ANZ630>632-634.
SMALL CRAFT ADVISORY FROM 2 PM FRIDAY TO 8 PM EDT SATURDAY FOR
ANZ633-652-654-656.
SMALL CRAFT ADVISORY UNTIL 11 PM EDT SATURDAY FOR ANZ650.
SMALL CRAFT ADVISORY UNTIL 6 AM EDT FRIDAY FOR ANZ652.
SMALL CRAFT ADVISORY FROM 2 PM FRIDAY TO 8 AM EDT SATURDAY FOR
ANZ658.
&&
SYNOPSIS...ALB/AJZ
NEAR TERM...ALB
SHORT TERM...ALB
LONG TERM...BMD
AVIATION...MAS
MARINE...BMD
TIDES/COASTAL FLOODING...AKQHazardous weather outlook, Oct 13, 4:32 PM EDT, 59 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WAKEFIELD VA 432 PM EDT THU OCT 13 2011 MDZ024-025-NCZ012>017-030>032-102-VAZ048-060>062-065>071-079>082- 087>098-100-142045- INLAND WORCESTER-MARYLAND BEACHES-NORTHAMPTON NC-HERTFORD-GATES- PASQUOTANK-CAMDEN-INLAND CURRITUCK-BERTIE-CHOWAN-PERQUIMANS- OUTER BANKS CURRITUCK-FLUVANNA-PRINCE EDWARD-CUMBERLAND-GOOCHLAND- MECKLENBURG-LUNENBURG-NOTTOWAY-AMELIA-POWHATAN-CHESTERFIELD-HENRICO- BRUNSWICK-DINWIDDIE-PRINCE GEORGE-CHARLES CITY-GREENSVILLE-SUSSEX- SURRY-JAMES CITY-YORK-SOUTHAMPTON-ISLE OF WIGHT-NEWPORT NEWS/HAMPTON- NORFOLK/PORTSMOUTH-SUFFOLK-CHESAPEAKE-VIRGINIA BEACH-NORTHAMPTON VA- 432 PM EDT THU OCT 13 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE LOWER EASTERN SHORE OF MARYLAND...COASTAL NORTHEAST NORTH CAROLINA...INTERIOR NORTHEAST NORTH CAROLINA...THE NORTHERN OUTER BANKS OF NORTH CAROLINA...CENTRAL VIRGINIA...EAST CENTRAL VIRGINIA...INTERIOR SOUTHEAST VIRGINIA...SOUTH CENTRAL VIRGINIA...SOUTH HAMPTON ROADS VIRGINIA...THE EASTERN SHORE OF VIRGINIA...THE PENINSULA OF SOUTHEAST VIRGINIA AND THE PIEDMONT OF CENTRAL VIRGINIA. .DAY ONE...TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. MDZ022-023-VAZ099-142045- WICOMICO-SOMERSET-ACCOMACK- 432 PM EDT THU OCT 13 2011 ...COASTAL FLOOD ADVISORY IN EFFECT UNTIL 8 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE LOWER EASTERN SHORE OF MARYLAND AND THE EASTERN SHORE OF VIRGINIA. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. COASTAL FLOOD ADVISORY. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. VAZ049-063-064-072>074-076-083>086-142045- LOUISA-HANOVER-CAROLINE-KING WILLIAM-KING AND QUEEN-ESSEX-RICHMOND- NEW KENT-GLOUCESTER-MIDDLESEX-MATHEWS- 432 PM EDT THU OCT 13 2011 ...TORNADO WATCH 866 IN EFFECT UNTIL 11 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL VIRGINIA...EAST CENTRAL VIRGINIA...THE MIDDLE PENINSULA OF VIRGINIA...THE NORTHERN NECK OF VIRGINIA AND THE PIEDMONT OF CENTRAL VIRGINIA. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. TORNADO WATCH. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. MDZ021-142045- DORCHESTER- 432 PM EDT THU OCT 13 2011 ...COASTAL FLOOD ADVISORY IN EFFECT UNTIL 8 PM EDT THIS EVENING... ...TORNADO WATCH 866 IN EFFECT UNTIL 11 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE LOWER EASTERN SHORE OF MARYLAND. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. COASTAL FLOOD ADVISORY. TORNADO WATCH. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. VAZ075-077-078-142045- WESTMORELAND-NORTHUMBERLAND-LANCASTER- 432 PM EDT THU OCT 13 2011 ...COASTAL FLOOD ADVISORY IN EFFECT UNTIL 6 PM EDT THIS EVENING... ...TORNADO WATCH 866 IN EFFECT UNTIL 11 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE NORTHERN NECK OF VIRGINIA. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. COASTAL FLOOD ADVISORY. TORNADO WATCH. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. ANZ633-654-656-142045- CURRITUCK SOUND- COASTAL WATERS FROM PARRAMORE ISLAND TO CAPE CHARLES LIGHT VA OUT TO 20 NM- COASTAL WATERS FROM CAPE CHARLES LIGHT VA TO NC VA BORDER OUT TO 20 NM- 432 PM EDT THU OCT 13 2011 ...SMALL CRAFT ADVISORY IN EFFECT FROM 2 PM FRIDAY TO 8 PM EDT SATURDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE MID ATLANTIC COASTAL WATERS AND CURRITUCK SOUND. .DAY ONE...TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SMALL CRAFT ADVISORY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. ANZ650-142045- COASTAL WATERS FROM FENWICK ISLAND DE TO CHINCOTEAGUE VA OUT TO 20 NM- 432 PM EDT THU OCT 13 2011 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 11 PM EDT SATURDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE MID ATLANTIC COASTAL WATERS. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SMALL CRAFT ADVISORY. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SMALL CRAFT ADVISORY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. ANZ652-142045- COASTAL WATERS FROM CHINCOTEAGUE TO PARRAMORE ISLAND VA OUT TO 20 NM- 432 PM EDT THU OCT 13 2011 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 6 AM EDT FRIDAY... ...SMALL CRAFT ADVISORY IN EFFECT FROM 2 PM FRIDAY TO 8 PM EDT SATURDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE MID ATLANTIC COASTAL WATERS. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SMALL CRAFT ADVISORY. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SMALL CRAFT ADVISORY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. ANZ658-142045- COASTAL WATERS FROM NC VA BORDER TO CURRITUCK BEACH LIGHT NC OUT TO 20 NM- 432 PM EDT THU OCT 13 2011 ...SMALL CRAFT ADVISORY IN EFFECT FROM 2 PM FRIDAY TO 8 AM EDT SATURDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE MID ATLANTIC COASTAL WATERS. .DAY ONE...TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SMALL CRAFT ADVISORY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. ANZ632-634-142045- CHESAPEAKE BAY FROM NEW POINT COMFORT TO LITTLE CREEK VA- CHESAPEAKE BAY FROM LITTLE CREEK TO CAPE HENRY VA...INCLUDING THE CHESAPEAKE BAY BRIDGE TUNNEL- 432 PM EDT THU OCT 13 2011 ...SMALL CRAFT ADVISORY IN EFFECT FROM 2 PM FRIDAY TO 11 PM EDT SATURDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE SOUTHERN CHESAPEAKE BAY. .DAY ONE...TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SMALL CRAFT ADVISORY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. ANZ630-631-142045- CHESAPEAKE BAY FROM SMITH POINT TO WINDMILL POINT VA- CHESAPEAKE BAY FROM WINDMILL POINT TO NEW POINT COMFORT VA- 432 PM EDT THU OCT 13 2011 ...TORNADO WATCH 866 IN EFFECT UNTIL 11 PM EDT THIS EVENING... ...SMALL CRAFT ADVISORY IN EFFECT FROM 2 PM FRIDAY TO 11 PM EDT SATURDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE CENTRAL CHESAPEAKE BAY AND THE SOUTHERN CHESAPEAKE BAY. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. TORNADO WATCH. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SMALL CRAFT ADVISORY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Local storm report, Oct 13, 4:36 PM EDT, 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WAKEFIELD VA
436 PM EDT THU OCT 13 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0340 PM TORNADO GREEN SPRINGS 38.09N 78.11W
10/13/2011 LOUISA VA BROADCAST MEDIA
TREES DOWN AND ROOF DAMAGE REPORTED.
&&
EVENT NUMBER AKQ1100213
DAPLocal storm report, Oct 13, 4:44 PM EDT, 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WAKEFIELD VA
444 PM EDT THU OCT 13 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0330 PM TORNADO 2 S BOSWELLS TAVERN 38.04N 78.19W
10/13/2011 LOUISA VA LAW ENFORCEMENT
ROOF DAMAGE TO HOUSE
&&
EVENT NUMBER AKQ1100214
DAPSpecial weather statement, Oct 13, 4:58 PM EDT, 33 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
458 PM EDT THU OCT 13 2011
NCZ015>017-031-032-132130-
CAMDEN NC-CHOWAN NC-PASQUOTANK NC-PERQUIMANS NC-WESTERN CURRITUCK NC-
458 PM EDT THU OCT 13 2011
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT CENTRAL CAMDEN...
PERQUIMANS...SOUTHEASTERN CHOWAN...SOUTHERN PASQUOTANK AND WEST
CENTRAL CURRITUCK COUNTIES...
AT 454 PM EDT...A LINE OF STRONG THUNDERSTORMS WAS LOCATED FROM
HERTFORD TO 15 MILES SOUTHWEST OF CRESWELL...MOVING NORTHEAST AT 20
MPH.
WIND GUSTS TO 40 MPH ARE POSSIBLE WITH THESE STORMS. VERY HEAVY RAIN
WILL FALL FROM THESE STORMS...AND WILL CAUSE WATER TO POND ON ROADS
AND FILL POOR DRAINAGE AREAS. THESE STORMS WILL BE NEAR HOLIDAY
ISLAND AROUND 510 PM...WOODVILLE AROUND 520 PM AND NIXONTON AROUND
530 PM.
LAT...LON 3601 7656 3621 7655 3646 7610 3627 7611
3628 7615 3629 7618 3623 7611 3613 7612
3612 7619 3609 7622 3613 7634 3610 7629
3608 7632 3607 7640 3601 7648
ALBRIGHTLocal storm report, Oct 13, 5:02 PM EDT, 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WAKEFIELD VA
502 PM EDT THU OCT 13 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0450 PM TORNADO 1 N FIVE LAKES SUBDIVIS 37.51N 77.17W
10/13/2011 NEW KENT VA 911 CALL CENTER
TREES DOWN FROM A TORNADO AS IT CROSSED I-64 JUST EAST
OF EXIT 205.
&&
EVENT NUMBER AKQ1100215
JOLocal storm report, Oct 13, 5:05 PM EDT, 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WAKEFIELD VA
505 PM EDT THU OCT 13 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0450 PM TORNADO 1 S WOODHAVEN SHORES 37.48N 77.13W
10/13/2011 NEW KENT VA LAW ENFORCEMENT
SPOTTER REPORT OF TORNADO ON THE GROUND
&&
EVENT NUMBER AKQ1100216
DAPLocal storm report, Oct 13, 5:19 PM EDT, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WAKEFIELD VA
519 PM EDT THU OCT 13 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0450 PM TORNADO NEW KENT AIRPORT 37.50N 77.12W
10/13/2011 NEW KENT VA TRAINED SPOTTER
A GAZEBO WAS DESTROYED AND NUMEROUS FRUIT TREES
UPROOTED AT 7100 LAKE SHORE DR.
&&
EVENT NUMBER AKQ1100217
JOThe office that day
Everything else NWS Wakefield, VA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 13, 2:33 AM EDT | Coastal Flood Advisory | AKQ | Northumberland, Westmoreland | 4 hr |
| Oct 13, 3:30 AM EDT | Special Weather Statement | AKQ | Chesterfield, Goochland, Powhatan, City of Richmond | 60 min |
| Oct 13, 6:31 AM EDT | Special Weather Statement | AKQ | Cumberland, Goochland, Prince Edward | 59 min |
| Oct 13, 7:01 AM EDT | Small Craft Advisory | AKQ | 3 hr | |
| Oct 13, 11:18 AM EDT | Coastal Flood Advisory | AKQ | Accomack, Lancaster, Northumberland, Westmoreland | 9 hr |
| Oct 13, 3:37 PM EDT | Tornado Warning | AKQ | Louisa | 23 min |
| Oct 13, 3:46 PM EDT | Tornado Warning | AKQ | Goochland, Hanover, Louisa | 29 min |
| Oct 13, 4:47 PM EDT | Tornado Warning | AKQ | Hanover, King William, New Kent | 28 min |
| Oct 13, 4:51 PM EDT | Small Craft Advisory | AKQ | 59 hr | |
| Oct 13, 5:13 PM EDT | Tornado Warning | AKQ | Essex, King and Queen, King William | 31 min |
| Oct 13, 5:32 PM EDT | Special Marine Warning | AKQ | 58 min | |
| Oct 13, 6:04 PM EDT | Tornado Warning | AKQ | Caroline, Hanover, Louisa | 26 min |
| Oct 13, 4:58 PM EDT | Special Weather Statement | AKQ | Camden, Pasquotank, Perquimans | 32 min |
Nearby
Severe Thunderstorm Warnings in North Carolina, 2011Severe Thunderstorm Warnings in Virginia, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.